Ask an Expert: View a Question
 
 
 
 

Ask an Expert is a free question-and-answer service about breast cancer and breast health that is available on weekends. If you'd like to ask a question or comment, please visit us again on Saturday or Sunday. In the meantime, please search the existing topics using the search tool at the top of the page. It's quite possible that one of our many existing topics already addresses your question.

If you would like a consultation with a breast specialist at the Johns Hopkins Avon Foundation Breast Center, call 443-997-8282. It is possible to get an appointment for a second opinion within a few days of contacting us.

We hope you find the information helpful!

ForumQuestionsAsk a Question
ADH - Atypical Ductal Hyperplasia
Questions about atypical ductal hyperplasia.
1,050 Ask a Question

AskedPublicly Submitted Question
4/27/20112008- Calcs on mammo, ADH on core bx, and then ADH confirmed on Excisional Bx. 2011-same thing all over again. In 2007 I was offered Tamoxifen and declined because of what I read. No one really explained anything to me. (Shame on them) I'm sure after my ex bx this time, Tam will be offered again. What does data say about reducing calcs or ADH? Will ADH eventually become DCIS or is DCIS a separate entity? For the s/e of blood clots/stroke with Tam, could one take a baby asa a day to thin the blood? If you had no symptoms of hot flashes during menopause-could this be a good sign that you may not get hot flashes while on Tam. 50 yrs old, fit, on no Rx meds. TAM responds to estrogen + tissue, should I ask my breast surg to test my tissue when the next excisional bx is done to see if it is estrogen = or-?????? Last question, can you request yearly transvaginal ultrasonograhy for monitoring of endometrial changes/uterine changes or is this not standard of care? Thank you :)
RepliedJHU's Breast Center Reply
4/28/2011Thank you for writng to us. First, ADH atypical ductal hyperplasia is not cancer, but if the small amount of ADH grows to a larger amount, could then be classified as DCIS (ductal carcinoma in situ). Make an appointment with a medical oncologist to discuss with you, treatment for someone who is considered more high risk due to the history of ADH. Could be tamoxifen, could be an aromatase inhibitor since appears you are post menopausal?

ER expression is present in atypical hyperplasias and in situ carcinomas, so you could request testing. We also know that ER expression increases with age of pt at diagnosis.

Best wishes.

Please note: This service is not intended to provide primary medical advice concerning specific medical care or treatment. Ask an Expert is a free service operated by health care professionals at the Johns Hopkins Avon Foundation Breast Center. Due to the volume of questions and their complexity, there are times when medical oncologists, surgeons, radiation oncologists or oncology nurses are consulted for their input. These individuals volunteer their time for this service and will respond as soon as they are able. Please do not post or send the same question to us in multiple locations or categories.

The contents of this portion of the website cannot be used as a substitute for a consultation with your doctor or other healthcare provider. It also may not represent the opinions of other Johns Hopkins professionals. It is a free service performed on volunteer time and intended to provide feedback to questions posted by consumers however should not be used as a directive or instructions to now follow. Seeing your own medical provider is always important in getting your needs and questions addressed. In the majority of cases, a clinical examination, review of pathology slides and xrays, along with other medical information is needed to truly provide a consultative service. If you wish to receive a formal consultation with our physicians please call 443-997-8282 for surgical appointments and 410-955-8964 for medical or radiation oncology appts. For breast imaging, call 410-955-4100.

 
 
 
 
 

© The Johns Hopkins University, The Johns Hopkins Hospital, and Johns Hopkins Health System, All rights reserved.